J-STAGE Home  >  Publications - Top  > Bibliographic Information

Internal Medicine
Vol. 40 (2001) No. 8 P 708-712

Language:

http://doi.org/10.2169/internalmedicine.40.708


We treated a 67-year-old Japanese woman with membranoproliferative glomerulonephritis (MPGN) and chronic active hepatitis associated with hepatitis C virus (HCV) infection. Treatment commenced with a daily dose of 6 MUIFN a-2b for 2 weeks, which was changed to three times weekly thereafter. After 2 weeks, HCV RNA in the serum was undetectable and there was a concomitant reduction in proteinuria. Treatment with IFN a-2b was discontinued because of severe headache and fever. Five weeks after the discontinuation of IFN oc-2b, the patient experienced the sudden onset of visual loss due to retinal hemorrhage. Subsequently, proteinuria and renal function progressively deteriorated though HCV RNA was undetectable. This case exemplifies the need for careful monitoring of renal function and retinal lesions not only in patients receiving IFN but also in those following the discontinuation of IFN treatment.
(Internal Medicine 40: 708-712, 2001)

Copyright © The Japanese Society of Internal Medicine

Article Tools

Share this Article